Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 13, NWS Green Bay, WI

February 16, 2014

NWS Green Bay, WI issued this small craft advisory at Feb 16, 2014, 9:34 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2014, 9:34 PM CST (03:34 UTC)
Expired
Feb 17, 2014, 5:00 PM CST
In force
19 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WHUS73 KGRB 170334
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
934 PM CST SUN FEB 16 2014

...GUSTY WINDS EXPECTED LATE TONIGHT INTO MONDAY AFTERNOON...

..SOUTHEAST WINDS WILL INCREASE LATE TONIGHT AND BECOME GUSTY
MONDAY...AS A TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST.

LMZ541>543-171145-
/O.NEW.KGRB.SC.Y.0013.140217T0334Z-140217T2300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
934 PM CST SUN FEB 16 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST MONDAY. 

* WINDS...SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS LATE
  TONIGHT...WITH GUSTS TO 30 KTS ON MONDAY. 

* WAVES...LESS THAN 1 FOOT DUE TO EXTENSIVE ICE COVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
024 
WHUS73 KGRB 171053
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
453 AM CST MON FEB 17 2014

...GUSTY WINDS EXPECTED THROUGH THE AFTERNOON HOURS...

..SOUTHEAST WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS ARE EXPECTED
THROUGH EARLY AFTERNOON AND THEN DIMINISH.

LMZ541>543-171900-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-140217T2300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
453 AM CST MON FEB 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* SOUTHEAST WINDS 15 TO 25 KTS WITH HIGHER GUSTS.

* WAVES...LESS THAN 1 FOOT DUE TO EXTENSIVE ICE COVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
068 
WHUS73 KGRB 171612
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 AM CST MON FEB 17 2014

...GUSTY WINDS EXPECTED THROUGH THE EARLY EVENING HOURS...

..SOUTHEAST WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS ARE
EXPECTED THROUGH EARLY AFTERNOON AND BEFORE SLOWLY DIMINISHING.

LMZ541>543-172300-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-140217T2300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1012 AM CST MON FEB 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* SOUTHEAST WINDS 15 TO 25 KTS A FEW GUSTS TO 35 KTS.

* WAVES...4 TO 7 FT WHERE ICE COVERAGE IS LOW...MAINLY OVER
  CENTRAL PORTIONS OF THE LAKE MICHIGAN NEAR SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
464 
WHUS73 KGRB 172142
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CST MON FEB 17 2014

...GUSTY WINDS EXPECTED THROUGH THE EARLY EVENING HOURS...

..SOUTHEAST WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS ARE
EXPECTED THROUGH LATE AFTERNOON...BEFORE SLOWLY DIMINISHING.

LMZ541>543-172300-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-140217T2300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
342 PM CST MON FEB 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* SOUTHEAST WINDS 15 TO 25 KTS...WITH A FEW GUSTS TO 30 KTS...EASING
  TO 10 TO 15 KTS THIS EVENING.

* WAVES...LESS THAN 2 FOOT DUE TO EXTENSIVE ICE COVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 8:41 PM CST, 53 minutes earlier.

Area forecast discussion, Feb 16, 8:41 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
841 PM CST SUN FEB 16 2014

NEW INFORMATION ADDED TO UPDATE SECTION

.UPDATE...
ISSUED AT 836 PM CST SUN FEB 16 2014

LATEST WRF MODEL SUGGESTS A SOLID 4 TO 6 INCHES ACROSS THE FORECAST
AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE LATE TONIGHT AND MONDAY.
SINCE THERE IS NO CLEAR INDICATION THAT A CERTAIN AREA WOULD RECEIVE
WIDESPREAD WARNING CRITERIA SNOW...WILL LET MIDNIGHT SHIFT TAKE A
LOOK AT THE FULL SUITE OF MODEL SOLUTIONS TO SEE IF AN UPGRADE
WOULD BE WARRANTED. TEMPERATURES AT MOST LOCATIONS ARE AT OR NEAR
THE LOW TEMPERATURES FOR THE NIGHT...TEMPERATURES SHOULD RISE SOME
AS THICKER CLOUDS ARRIVE AND WINDS INCREASE. SNOW SHOULD MOVE INTO
CENTRAL AND PORTIONS OF NORTH-CENTRAL WISCONSIN TOWARDS 12Z.

&&

.SHORT TERM...TONIGHT AND MONDAY
ISSUED AT 244 PM CST SUN FEB 16 2014

DIGGING MID LEVEL TROUGH WITH LARGE NORTH TO SOUTH
AREA OF WAA LATE TONIGHT FAR WEST WISCONSIN THEN INTO MONDAY FOR
THE REST OF THE AREA THE PRIMARY ISSUE FOR THIS PERIOD.

FOR TONIGHT...FRESH SNOW COVER OVER THE REGION COMBINED WITH
LIGHT WINDS AND MOSTLY CLEAR SKIES AS A HIGH PRESSURE RIDGE SLIDES
OVER WILL PRODUCE MIN TEMPS DURING THE EVENING...BEFORE BECOMING
NEARLY STEADY AS CLOUDS FROM THE APPROACHING TROUGH SLIDE OVER.
MODEL TRENDS OF SLOWING DOWN THE SYSTEM FOR MONDAY MAY ALLOW A FEW
HOURS LONGER OF RADIATIONAL COOLING AND COLDER EVENING LOWS...SO
CUT FROM GUIDANCE 3 HOURLY GUIDANCE NUMBERS.

BLEND OF THE MODELS CONTINUE TO REMAIN IN THE HIGH END ADVISORY
RANGE BUT WOULD NOT TAKE MUCH TO MOVE AMOUNTS INTO THE LOW END
WARNING. THE WAA PATTERN PCPN ALONE PRODUCES A STRONG ADVISORY
FOR MONDAY...WITH THE GFS PRODUCING NEARLY 0.40 WATER EQUIVALENT
FOR THE HIGHER QPF DATA WHICH COULD PRODUCE AMOUNTS NEAR 6 INCHES
DEPENDING ON SNOW RATIOS. THE SNOW RATIOS WILL BE LOWERING A
LITTLE AS THE TEMPERATURE COLUMN WARMS IN THE WAA MONDAY...BUT
THEN THE WILD CARD FOR THE POTENTIAL OF CONVECTIVE ELEMENTS
POSSIBLE WITH THE FALLING HEIGHTS WITH THE MID LEVEL TROUGH AND A
SUBTLE NEGATIVE TILT AT 00Z FOR FAR EASTERN WISCONSIN AS PER 12Z
GFS RUN AND EVEN THE EMCWF. THE LATEST ECMWF PLACES THE HIGHER QPF
TOWARD SRN WI IN THE AFTERNOON. 12Z NAM AND GFS SOUNDINGS HAVE
BOTH TRENDED TO A LOWERING OF THE SNOW GROWTH REGION FOR MONDAY
AFTERNOON WHEN COMPARED TO THE 00Z DATA.

WITH FORECAST SNOW AMOUNTS JUST BELOW WARNING RANGE AND WINDS
LITTLE OF FACTOR WILL START OUT WITH THE HIGH END ADVISORY. IT IS
STILL QUITE POSSIBLE LATER SHIFTS WILL NEED TO HEAD TO WARNING
FOR PART OF THE AREA AS RADAR TRENDS UNFOLD LATE TONIGHT INTO
MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
ISSUED AT 244 PM CST SUN FEB 16 2014

MAIN FCST CONCERNS INCLUDE TEMPS TRENDS...AND PCPN TRENDS MONDAY
NIGHT...WEDS NGT INTO THURSDAY...AND FRIDAY NIGHT INTO SATURDAY.

NEGATIVELY-TILTED UPPER TROF WILL BE MOVG THROUGH THE FORECAST
AREA EARLY MONDAY EVENING. HAVE INCREASED POPS AND SNOW FALL
AMOUNTS A BIT OVER FAR NE WI...MAINLY BASED ON THE 00Z/12Z ECMWF
RUNS...WHICH WERE A BIT SLOWER THAN OTHER MODELS WITH THE
MOVEMENT OF THE SYSTEM. KEPT THE ADVISORY GOING OVER ROUGHLY
THE NORTHEAST THIRD OF THE CWA UNTIL 9 PM MONDAY...WITH ADDL
ACCUMS OF AN INCH OR TWO...ESPECIALLY OVER DOOR COUNTY. PCPN
SHOULD QUICKLY DIMINISH/END DURING THE LATE EVENING.

HAVE KEPT A MAINLY DRY FCST INTACT FOR THE TUES-WEDS PERIOD.
THERE IS A LITTLE CONCERN FOR SOME PCPN TUES AFT/EVG...AS A
S/W TROF AND THE LFQ OF A JET STREAK MOVE THROUGH...BUT MOISTURE
APPEARS TO BE QUITE SPARSE...SO WILL HOLD OFF ON ADDING ANY
PCPN ATTM. THERE IS A HIGHER DEGREE OF CONFIDENCE IN DRY
CONDITIONS LATE TUES NGT INTO WEDS...AS A RIDGE OF HIGH PRESSURE
SHIFTS THROUGH THE FORECAST AREA.

ON LATE WEDS NGT AND THURSDAY...A SFC LOW IS EXPECTED TO TRACK
THROUGH SOUTHERN CANADA AS ANOTHER LOW LIFTS NE FROM THE
OKLAHOMA PANHANDLE REGION. AT THIS TIME...IT DOESN'T APPEAR
THAT THESE TWO SYSTEMS WILL COMPLETELY PHASE...BUT THEY
SHOULD COMBINE TO PRODUCE A SWATH OF LIGHT PCPN ACROSS THE
REGION. PCPN TYPE WILL BE TRICKY...AS A WEAK WARM LAYER ALOFT
WILL RESIDE OVER THE REGION AT THE ONSET OF THE EVENT (LATE WEDS
NGT)...AND LLVL WAA WILL CAUSE SFC TEMPS TO REACH OR EXCEED THE
FREEZING MARK ON THURSDAY. HAVE GONE WITH A CHANCE OF LIGHT
SNOW/SLEET/FREEZING RAIN LATE WED NGT...AND A MIX OF RAIN/SNOW
OVER MUCH OF THE REGION (EXCEPT THE FAR NORTH - JUST SNOW) ON
THURSDAY. QPF AMOUNTS WILL NOT BE REAL IMPRESSIVE...AS THE BEST
FORCING AND ASSOCIATED PCPN TRACK NORTH AND SOUTH OF THE FORECAST
AREA.

WILL ALSO BE WATCHING A SYSTEM THAT MAY BRING ACCUMULATING SNOW
TO OUR SE COUNTIES LATE FRIDAY NIGHT/SATURDAY. THE 12Z ECMWF
HAS SHIFTED FARTHER SOUTH THAN ITS PREV RUN...BUT THE 00Z RUN
WAS QUITE SIMILAR TO THE 12Z GFS...WHICH SHOWS ADVISORY CRITERIA
SNOW FALLING ACROSS THE FOX VALLEY AND PART OF OUR LAKESHORE
COUNTIES.

MILDER AIR WILL FINALLY FLOW INTO THE REGION MONDAY NIGHT...
AND IS EXPECTED TO LINGER UNTIL ABOUT THURSDAY. WILL HAVE
HIGHS IN THE 30S...AND LOWS IN THE TEENS AND 20S DURING THIS
PERIOD. AFTER THE THURSDAY SYSTEM MOVES THROUGH...COLDER
CANADIAN AIR WILL RETURN TO THE REGION...ALTHOUGH NOT NEARLY AS
COLD AS THE FRIGID ARCTIC AIR MASSES THAT WE HAVE EXPERIENCED
FOR MUCH OF THE WINTER.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 506 PM CST SUN FEB 16 2014

CLIPPER SYSTEM FAST APPROACHING FROM THE WEST TONIGHT. VFR CIGS
WILL RAPIDLY DETERIORATE INTO THE MVFR/IFR CATEGORY LATER TONIGHT
AND ON THE DAY MONDAY. SHOULD EXPECT TRAVEL DELAYS BY AIR DUE
SNOW WHICH SHOULD TOTAL 4 TO 7 INCHES AT MOST LOCATIONS. THE
SNOW SHOULD TAPER AND THEN END MONDAY EVENING WITH GRADUALLY
IMPROVING VISIBILITIES AND CEILINGS. SOME GUSTY SOUTH WINDS ARE
EXPECTED AHEAD OF THE CLIPPER SYSTEM LATER TONIGHT INTO EARLY
MONDAY AFTERNOON WITH GUSTS OF 20 TO 25 KNOTS. WINDS WILL SHIFT TO
THE WEST OR SOUTHWEST BEHIND CLIPPER SYSTEM.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR WIZ011-
012-020-021-031-037-038-045-048-049.

WINTER WEATHER ADVISORY FROM 6 AM TO 9 PM CST MONDAY FOR WIZ013-
022-039-040-050-073-074.

WINTER WEATHER ADVISORY FROM 4 AM TO 6 PM CST MONDAY FOR WIZ005-
010-018-019-030-035-036.
&&

UPDATE.........ECKBERG
SHORT TERM.....TDH
LONG TERM......KIECKBUSCH
AVIATION.......ECKBERG
Hazardous weather outlook, Feb 16, 3:03 PM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CST SUN FEB 16 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
303 PM CST SUN FEB 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SNOW WILL ARRIVE LATE TONIGHT OVER CENTRAL AND NORTH CENTRAL
WISCONSIN AND MAY PRODUCE SLIPPERY ROADS AND SIDEWALKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A TROUGH OF LOW PRESSURE TRACKING OVER THE REGION ON MONDAY WILL
BRING SNOW TO THE AREA. FOUR TO SIX INCHES OF SNOW ARE LIKELY BY
LATE MONDAY AFTERNOON OR EVENING WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. A PERIOD OF MODERATE SNOW CAN BE EXPECTED..AND BRIEF
HEAVY SNOW IS POSSIBLE. THE ACCUMULATING SNOW WILL LIKELY IMPACT
THE MONDAY MORNING COMMUTE FOR CENTRAL AND NORTH CENTRAL WISCONSIN
AND THE MONDAY AFTERNOON AND EARLY EVENING COMMUTE OVER NORTHEAST
WISCONSIN. ROAD AND AIR TRAVEL WILL BE AFFECTED.

HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE WITH A SYSTEM THAT WILL
BRING LIGHT SNOW OR MIXED PRECIPITATION TO THE AREA LATE
WEDNESDAY NIGHT INTO THURSDAY. THERE IS STILL SOME UNCERTAINTY
ASSOCIATED WITH THE SYSTEM...SO STAY TUNED FOR LATER FORECASTS.

THERE IS ALSO A CHANCE OF ACCUMULATING SNOW OVER MAINLY EAST
CENTRAL WISCONSIN LATE FRIDAY NIGHT INTO SATURDAY.

WARMER TEMPERATURES DURING THE MIDDLE OF THE WORK WEEK WILL
LIKELY RESULT IN MELTING SNOW DURING THE DAY...WITH ICE
REFREEZING ON ROADS AT NIGHT. HAZARDOUS TRAVEL CONDITIONS
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-172115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
303 PM CST SUN FEB 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TDH/TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:34 AM CSTWinter Storm WarningGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 5 more16 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.